MAUDE Adverse Event Report: SMITH & NEPHEW, INC. PERI-LOC 6.5MM SCREW/INSTRUMENT TRAY LID; TRAY, SURGICAL, INSTRUMENT

SMITH & NEPHEW, INC. PERI-LOC 6.5MM SCREW/INSTRUMENT TRAY LID; TRAY, SURGICAL, INSTRUMENT
Model Number 71176763
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during efip inspection, it was noticed that the paint/plastic of the peri-loc 6.5mm screw/instrument tray lid is peeling off.No case or patient involved.
 
Additional Manufacturer Narrative
The device, intended for use in treatment, was returned for evaluation.A visual inspection was performed and confirmed the tray lid has burrs, gouges, and worn edges, rendering the device inoperable.The device shows signs of extensive use.A review of complaint history did not reveal additional complaints for the listed device.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
PERI-LOC 6.5MM SCREW/INSTRUMENT TRAY LID
Common Device Name
TRAY, SURGICAL, INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11624898
Report Number1020279-2021-02759
Device Sequence Number3667465
Product Code FSM
UDI-Device Identifier03596010624826
UDI-Public03596010624826
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71176763
Device Catalogue Number71176763
Device Lot Number08KAV0014
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/15/2021
Supplement Date Received by Manufacturer05/26/2021
Initial Report FDA Received Date04/06/2021
Supplement Report FDA Received Date05/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1